| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/16/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet.The investigation is currently in process.Once the investigation has been completed, a follow-up report will be submitted.
Event or Problem Description
It was reported that while using the continuum straight handle cup inserter, the threads broke off in the cup during implantation.The fragment remained in the patient and the trial liner was removed.The procedure was completed using the final liner.There is no additional information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual review of the returned inserter confirms item and lot etch.Strike plate shows indentations from previous uses.Nicks, gouges, and scratches were noted to the device.Threaded tip is confirmed to be fractured.No fractured piece(s) were returned.No other damage was noted.Device has an approximate field age of 5.5 years.A review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
There is no update to the prior event description provided.